Jump to content

Recommended Posts

Belinda

Hello everyone.  My name is Belinda.  I was diagnosed in 2010 with BPD and prescribed Prozac and buspirone.  I stopped taking both of them cold turkey about a month ago.  The first week was fine, but now I find myself angry and impatient most of the time.  I was only taking 10 mg of Prozac in the morning with 10 mg of buspirone in the a.m. and 10-15 at night, so I don't understand why I'm having so much trouble with it.  I was prescribed 10 mg a.m. and p.m., but I also have insomnia so my PCP said not to take it at night, which I wasn't.  I feel so angry, impatient and weepy most of the time now and am feeling like I want to do make changes in my life I know I'll regret.  I don't know if I should go back on the meds or wait it out :(

Share this post


Link to post
baroquep

Hi Belinda, 

 

Welcome to Surviving Antidepressants.  Am glad that you found the site.  Were you under a doctor's care when you decided to stop taking these drugs cold turkey?  It is never recommended to stop taking a psychotropic drug abruptly, particularly as these drugs change the way the brain functions and when a drug is removed abruptly or reduced too quickly it throws our central nervous system into chaos and results in the withdrawal symptoms that you are now experiencing which is also referred to as withdrawal syndrome (see link below).  Rest assured, given the circumstances, what you are experiencing is completely normal.

 

Without having more information with respect to your drug/tapering history it will be difficult to make any recommendations.  We ask all of our members to fill out a signature so that all of your information can be read at a glance.  This helps moderators determine you current situation and we would ask that you follow the instructions at the link below.

 

Instructions:  Withdrawal History Signature

 

 •    Please leave out symptoms and diagnoses.
 •    A list is easier to understand than one or multiple paragraphs. 
 •    Any drugs prior to 24 months ago can just be listed with start and stop years.
 •    Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago)
 •    Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016.

 

The only known solution at this time to decrease or eliminate withdrawal syndrome is to reinstate a very small amount of the drug back into your system and then to hold until you stabilize.  Because you were taking two different drugs, your particular situation is a bit more complicated than most and we will need to see your withdrawal history signature before making any specific recommendation.  I will attach the links on reinstatement to give you an idea of the process involved and something I think you may want to consider.

 

About reinstating and stabilizing to reduce withdrawal symptoms
What to Expect in Reinstatement (James Heaney article)

 

At Surviving Antidepressants, it is recommended that a person taper by no more than 10% of their current dose with at least a four week hold in-between decreases.  

The 10% taper recommendation is a harm reduction approach to going off psychiatric drugs.  Some people may have to taper at a more conservative rate as they are sensitive to even the smallest drops.
  
To get you started, and familiarized with the protocols followed by SA, I am linking a few topics so that you have a better understanding of what is recommended here.

 

What is Withdrawal Syndrome?
Why taper by 10% of my dosage?

Taking Multiple Psych Drugs? Which Drug to Taper First

Tips for Tapering off Prozac / Fluoxetine

Tips for Tapering off Busipirone / Buspar

 

You will find a wealth of information at Surviving Antidepressants which may help you get back on track.  Please do not hesitate to connect with other members of the Surviving Antidepressants community by posting in their introduction threads, they are are supportive group, know what you are going through and are here to help.

Once you have completed your withdrawal history signature and have had a chance to review the links that I've attached, please feel free to post again in your introduction topic and one of the moderators will be able to provide you with additional information specific to your current situation.   
 

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×

Important Information

By using this site, you agree to our Terms of Use.